Jump to content

Photo

Very Bad Acne.


7 replies to this topic

#1 ahkeem9

ahkeem9

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 0
About Me
  • Joined: 29-November 13

Posted 29 November 2013 - 12:53 PM

Okay so.... My parents had pretty bad acne so I know I am most likely going to have it to but I've been having problems getting it under control lately. Stress from school, stress from my job, as well as me being only 20 I'm pretty sure I'm still going through puberty so theres hormonal imbalance. I've been switching from product to product because I can't find anything that's been working for me. My doctor proscribed benzaclin but proactiv would break my out because I think I'm allergic to benzoyl peroxide so I don't want to use that. I've been trying retin-a for about a week now and it will take a long time before it works so I'm hopefully. It's winter now and my skin is very dry so I believe I break out form that as well especially since I have mild eczema on my inner thighs during the winter. I started shaving in the past few months and I've been breaking out from that as well, I used an electric liner and went to close but I didn't know what I was doing but now I know not to shave too close and now the hairs are growing back and I think it broke me out as well. I have zero clue on what to do. Netrostrata Oil Free Gel Cleanser drys me out. Not sure if I should wash my face once a day or twice, use an electric razor as I am right now to not cut so low or use warm water and a blade. I went to Hand and stone spa and used Dermoligica products and the clay cleanser broke me out so I gave up on that, also did chemical peels and those didn't work so I gave up on them too.

 

As of right now in the winter I'm using an electric shaver, Neostrata Oil Free Gel Cleanser, Neostrata Toner, Cocoa Butter to moisturize, and Retin A Gel (makes my skin feel dry). 

 

Not sure what my real problem is for my acne but theres so many different causes I don't know what to do.

 

I uploaded some photos, I'm in my first week of Retin A and I think its causing depression and anxiety as well as gastric problems.

 

I used to smoke weed and I don't know if thats whats causing this, I reduced my alcohol intake significantly as I used to use it a lot too. I did smoke cigarettes and cigars for several months and completely stopped 2/3 months ago. Maybe my body is in detox. IDK. 

 

I'm also lactose intolerant but I've been eating pizza, cheese, and drinking milk for the past month or 2 not thinking if it will effect my skin.

 

 

NEED ADVICE. PLEASE HELP.

Attached Files


Edited by ahkeem9, 29 November 2013 - 08:26 PM.


#2 purple123

purple123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Blog Entries: 1
    Likes: 16
About Me
  • Gender:Female
  • Joined: 30-November 13

Posted 30 November 2013 - 06:39 PM

It's doubtful that Retin A Gel is causing anxiety or gastric problems, however, stress could very well be the reason. As for eating dairy while lactose intolerant, WHY, WHYYY do you do that to yourself?? :) And yes, it can affect your skin.

 

Do you have a dermatologist? Have you tried an antibiotic and benzoyl peroxide combination cream?



#3 mrsrobinson

mrsrobinson

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 600
    Likes: 119
About Me
  • Gender:Female
  • Location:New York
  • Joined: 22-December 09

Posted 01 December 2013 - 06:36 AM

First of all your skin is not that bad- to you yes, but really not that bad, moderate perhaps but not severe- and you are a very nice looking young man at that...so think positive

 

And yes hang in there with the retin a, it does take a while, a couple of months.....keep everything else simple

 

I agree with the other poster, ditch dairy now, all of it-  give that a month and you may be amazed at what that alone does

 

I would be cautious with the cocoa butter- perhaps try that on half your face and another moisturizer like cerave on the other half....or jojoba oil....cocoa butter (like everything else mind you!!) breaks some out, helps other

 

So keep up the fight, and make a series of positive changes and you will notice results!  Good luck to you!



#4 ahkeem9

ahkeem9

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 0
About Me
  • Joined: 29-November 13

Posted 01 December 2013 - 03:51 PM



It's doubtful that Retin A Gel is causing anxiety or gastric problems, however, stress could very well be the reason. As for eating dairy while lactose intolerant, WHY, WHYYY do you do that to yourself?? smile.png And yes, it can affect your skin.

 

Do you have a dermatologist? Have you tried an antibiotic and benzoyl peroxide combination cream?

thats very true. I read online that it is known to cause that. I stress more about my acne when I'm using retina a, idk why haha.

 

As for dairy products, I will cut them out 100%.

 

My dermatologist ruined my face and I don't trust her anymore so I came to this website. Benzoyl peroxide also doesn't work well for people with skin of colour because its very sensitive to our skin, I remember reading, so I'm never going near it again haha. I have benzaclin my doctor proscribed me that has benzoyl and antibiotics in it but I'm scared to use it because it says people who are allergic to benzoyl peroxide or any of these ingredients shouldn't use the product, I'm not sure if I'm allergic or not but I know it didn't agree with me when I used proactiv.



First of all your skin is not that bad- to you yes, but really not that bad, moderate perhaps but not severe- and you are a very nice looking young man at that...so think positive

 

And yes hang in there with the retin a, it does take a while, a couple of months.....keep everything else simple

 

I agree with the other poster, ditch dairy now, all of it-  give that a month and you may be amazed at what that alone does

 

I would be cautious with the cocoa butter- perhaps try that on half your face and another moisturizer like cerave on the other half....or jojoba oil....cocoa butter (like everything else mind you!!) breaks some out, helps other

 

So keep up the fight, and make a series of positive changes and you will notice results!  Good luck to you!

 

Thanks! It is actually shea butter I've been using sorry. not cocoa butter. I'm going to ditch dairy 100%. I quit the retin a because it was giving me side effects, i seemed more depressed, had anxiety, stress and gastric problems so I completely stopped it. I also picked up ultraquin 4% hydroquinone cream today with spf 20 because my mom said she used that for her and it worked a lot for my stepdad and her for lightening and scaring of the face.

 

For Winter (in the morning)

1. Rinse face with luke warm water and apply shea butter & ultraquin

2. Apply neostrata sunscreen spf 30.

 

I wash my face once a day because my skin gets really dry in the winter.

 

For the Winter (at night):

 

1. Wash face with neostrata and use toner

2. Apply shea butter for moisturizer

2. Apply Ultraquin 


Edited by ahkeem9, 01 December 2013 - 03:52 PM.


#5 purple123

purple123

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Blog Entries: 1
    Likes: 16
About Me
  • Gender:Female
  • Joined: 30-November 13

Posted 01 December 2013 - 04:57 PM

Ultraquin is for scars, right? What about salicylic acid or sulphur-based creams (e.g. Clearasil)? 

 

Sorry to hear about the dermatologist... Would you consider getting a second opinion? Not all of them are terrible, and some are quite good! Perhaps you could ask around for a referral to a good one? 



#6 ahkeem9

ahkeem9

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 0
About Me
  • Joined: 29-November 13

Posted 01 December 2013 - 05:43 PM

Ultraquin is for scars, right? What about salicylic acid or sulphur-based creams (e.g. Clearasil)? 

 

Sorry to hear about the dermatologist... Would you consider getting a second opinion? Not all of them are terrible, and some are quite good! Perhaps you could ask around for a referral to a good one? 

 

yeah Ultraquin is for scars, it has 4% hydroquinone in it that brightens the pigmentation. 

 

I can get a recommendation from my doctor for one. I think its mostly stress management. I used to drink more and smoke more and that probably helped with my stress but now I very rarely do those 2 so now I need to find a way to manage my stress.



#7 ahkeem9

ahkeem9

    New Member

  • Members
  • Posts & Likes
    Posts: 22
    Likes: 0
About Me
  • Joined: 29-November 13

Posted 06 December 2013 - 11:00 PM

Hey! I finally realized what the issue was. Caffeine! I recently started drinking it when I was partying and going to work and working long shits. It increased my stress, anxiety, and hormone levels. As of today I am officially giving it up and hoping to see the results.

#8 markd343

markd343

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 133
    Likes: 11
About Me
  • Joined: 17-December 13

Posted 24 December 2013 - 09:00 PM

You can go 2 routes cold turkey or slowly taper off the drugs and drinks. If you fail one try the other. Your skin isn't bad at all. Try AHA with cetaphil moisturizer and a couple drops of jojoba oil.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users